Research Article

High incidence of vincristine-induced neuropathy in lymphomas.

Br Med J 1978; 1 doi: http://dx.doi.org/10.1136/bmj.1.6113.610 (Published 11 March 1978) Cite this as: Br Med J 1978;1:610
  1. S M Watkins,
  2. J P Griffin

    Abstract

    The incidence of vincristine-induced neuropathy was studied in 60 unselected patients, of whom 23 had lymphoma and 37 had other malignant disease. All were treated with vincristine combined with other cytotoxic agents. Fourteen of the patients with lymphoma (61%) developed neuropathy compared with five patients with leukaemia or non-lymphoid cancer (14%), even though all patients received comparable doses of vincristine. The difference between the two groups in the incidence of neuropathy was highly significant. Of the patients who developed neuropathy, 17 did so within the first three months of treatment and seven in the first month. Patients with lymphoma who are receiving vincristine should be observed carfully for symptoms and signs of neuropathy. Vincristine should be withdrawn if progressive neurotoxicity develops.